Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 27, 2015, 5:34 PM MDT for Phillips County, Valley County, Montana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2015, 5:34 PM MDT (23:34 UTC)
- Expired
- Jul 27, 2015, 6:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:58 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -515 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:36 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 27, 3:36 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 336 PM MDT MON JUL 27 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... A STRONG SUMMER STORM SYSTEM WILL IMPACT NORTHEAST MONTANA TONIGHT THROUGH TUESDAY EVENING. CURRENTLY THE MAIN UPPER TROUGH IS SWINGING THROUGH THE NORTHERN ROCKIES...PLACING NORTHEAST MONTANA IN A SOUTHWEST FLOW ALOFT. THE MAIN FOCUS IS FOR THUNDERSTORMS THIS EVENING...TRANSITIONING TO HEAVY SHOWERS OVERNIGHT. SHEAR AND INSTABILITY IS SUCH THAT SOME STORMS THIS EVENING COULD BE SEVERE...ESPECIALLY ALONG THE NORTH DAKOTA BORDER WHERE SHEAR AND INSTABILITY IS MORE FAVORABLE. HEAVY RAIN CONTINUES TO BE A THREAT...ESPECIALLY FOR THOSE AREAS THAT ALREADY SAW HEAVY PRECIP TOTALS LAST NIGHT...THUS THE FLOOD WATCH WAS EXPANDED TO INCLUDE VALLEY AND DANIELS COUNTIES. TUESDAY MORNING WINDS WILL QUICKLY BE ON THE UPTICK AS THE UPPER LOW DEEPENS OVER SOUTHERN SASKATCHEWAN. MODELS CONTINUE TO DEPICT WINDS REACHING 40 TO 60 MPH...THUS WENT AHEAD AND ISSUED A HIGH WIND WARNING FOR ALL OF NORTHEAST MONTANA. WINDS WILL QUICKLY DECREASE BY SUNSET ON TUESDAY AS THE STACKED SYSTEM PUSHES OUT TO THE EAST. PRECIPITATION WILL HAVE ALL BUT ENDED ACROSS MONTANA AS WELL...WITH JUST THE FAR NORTHEAST POSSIBLY SEEING SOME SHOWERS DURING THE EVENING HOURS. TUESDAY NIGHT AND WEDNESDAY WILL BE CONSIDERABLY QUIETER AS UPPER RIDGING BEGINS TO BUILD IN FROM THE WEST. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE UPPER RIDGE REBOUNDS IN THE WEST...WHICH WILL GENERATE ZONAL TO SLIGHTLY NORTHWEST FLOW ALOFT FOR NORTHEAST MONTANA. THIS WILL BE A GENERALLY WARM AND DRY PATTERN THROUGH THE WEEKEND. ALSO CONTINUOUS DISTURBANCES IN CANADA WILL TEND TO MAINTAIN THE STATIONARY BOUNDARY OVER THE LOCAL REGION. THIS WILL KEEP THE HOT DESERT AIR TO OUR SOUTH...WHICH WILL KEEP OUR TEMPERATURES NEAR NORMAL. FEW NEEDED CHANGE TO THE EXTENDED PERIOD. SCT PREVIOUS DISCUSSION... UPPER HIGH DOMINATES OVER THE DESERT SOUTHWEST THROUGH THE EXTENDED PERIOD...WITH RIDGE EXTENDING INTO THE NORTHERN ROCKIES. UPPER LOW CURRENTLY MOVING TOWARD MONTANA STALLS OUT OVER HUDSON BAY BY THE END OF THE WEEK. THIS WILL KEEP NORTHEAST MONTANA IN SLIGHTLY NORTHWEST FLOW INTO NEXT WEEKEND. REBOUNDING RIDGE WILL BRING HOT AND DRY WEATHER BACK INTO MONTANA FOR THE END OF THE WEEK. HOWEVER JET ACROSS WESTERN CANADA WILL SUPPRESS RIDGE ENOUGH TO KEEP TEMPERATURES NEAR NORMAL. WHILE MOST OF THE MOISTURE ALSO REMAINS NORTH OF THE BORDER A FEW SHORTWAVES MOVING THROUGH THE FLOW COULD PUSH SHOWERS TOWARD THE HILINE BY THE WEEKEND BUT WILL KEEP FORECAST DRY FOR NOW. EBERT && .AVIATION... A POWERFUL STORM SYSTEM MOVES ACROSS THE NORTHERN ROCKIES TODAY THAT WILL BRING AREAS OF HEAVY RAIN...THUNDERSTORMS...SOME SEVERE...AND VERY STRONG WINDS LATE THIS AFTERNOON THROUGH TUESDAY. MOSTLY VFR THIS AFTERNOON...HOWEVER A SURFACE LOW IN NORTHEAST WYOMING WILL BRING STRONG NORTHEAST WINDS OF 25-35KT... ...THEN MVFR/IFR CONDITIONS LIKELY TONIGHT...ESPECIALLY IN THE NORTH AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS EASTERN MONTANA. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING. ...SOME STORMS MAY PRODUCE SEVERE WIND GUSTS AND/OR LARGE DAMAGING HAIL... ...THEN WIDESPREAD RAIN IS EXPECTED OVERNIGHT AND INTO TUESDAY. SOME RAIN WILL BE HEAVY. TUESDAY...VERY STRONG SUSTAINED WINDS OF 25-35G55KT...AND POSSIBLY HIGHER...ARE EXPECTED BEHIND THE SYSTEM. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... DAWSON...EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN PHILLIPS...NORTHERN VALLEY...PETROLEUM...PRAIRIE...RICHLAND... SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT...WIBAUX. LAKE WIND ADVISORY UNTIL 9 AM MDT TUESDAY FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY... GARFIELD...MCCONE...PETROLEUM. FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...NORTHERN PHILLIPS...NORTHERN VALLEY...SOUTHWEST PHILLIPS. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ122. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 27, 2:35 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MDT MON JUL 27 2015 MTZ016>027-059>062-281100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 235 PM MDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A STRONG LOW PRESSURE SYSTEM WILL PUSH THROUGH NORTHEAST MONTANA TONIGHT AND TUESDAY...BRINGING A VARIETY OF WEATHER IMPACTS. A RED FLAG WARNING REMAINS IN EFFECT FOR ZONE 122 THIS EVENING. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE INTO TUESDAY MORNING. A FLOOD WATCH IS IN EFFECT FOR PHILLIPS...VALLEY...AND DANIELS COUNTIES FOR TONIGHT INTO TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING IS IN EFFECT FOR ALL OF NORTHEAST MONTANA ON TUESDAY. VERY STRONG WESTERLY WIND WILL BE PRESENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 27, 3:36 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
336 PM MDT MON JUL 27 2015
MTZ060-272215-
PHILLIPS-
336 PM MDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 415 PM MDT.
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF ZORTMAN...MOVING NORTH AT
40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
ZORTMAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4792 10889 4793 10864 4798 10860 4797 10830
4761 10849 4762 10871 4764 10872 4764 10877
4765 10880 4768 10879 4771 10882 4774 10890
TIME...MOT...LOC 2136Z 195DEG 36KT 4768 10876
GFF
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 27, 5:23 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
523 PM MDT MON JUL 27 2015
MTZ016-059-280030-
PHILLIPS-
523 PM MDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 630 PM MDT.
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DODSON...MOVING NORTH AT 35
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
DODSON...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4891 10781 4824 10825 4827 10843 4844 10842
4844 10835 4857 10836 4858 10833 4874 10833
4875 10827 4891 10827 4892 10824
TIME...MOT...LOC 2323Z 193DEG 30KT 4836 10837
GFF
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:48 AM MDT | Special Weather Statement | GGW | Phillips | 57 min |
| Jul 27, 2:38 AM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 23 min |
| Jul 27, 3:40 AM MDT | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 11 hr |
| Jul 27, 3:40 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 29 hr |
| Jul 27, 4:09 AM MDT | Flood Watch | GGW | Daniels, Phillips, Roosevelt, Valley | 53 hr |
| Jul 27, 2:25 PM MDT | High Wind Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 30 hr |
| Jul 27, 3:36 PM MDT | Special Weather Statement | GGW | 39 min | |
| Jul 27, 5:23 PM MDT | Special Weather Statement | GGW | Phillips | 67 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.